MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 03805002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while impacting the cage into disc space at l3/4, the cage broke.There are no reports of adverse health consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported was confirmed via received images and visual inspection on the returned device.Manufacturing history review was performed on the reported lot# no manufacturing related issue was found.Materials analysis has been performed on the returned broken piece, which concludes that the cage fractured in ductile overload.The type of overload and the root cause of the cage fracture cannot be determined due to confounding factors.No materials or manufacturing defects were observed.Per further correspondence, the patient had a tight disc space and hard bone quality.Other patient information is not available.During the first insertion, the disc space was not distracted.In the last step of disc space sizing, the fit and feel between the trial and the disc space was tight.Surgeon turned the 8 mm trial 90degress to test the 10 mm width.Autograft bone was placed into the cage with no impaction.Heavy impacting was performed on inserter using a mallet.The implant was inserted/impacted at an angle.The 10mm cage that was broken was removed and then a 9mm cage was inserted with no issues the root cause of the reported cage fracture is likely due to oversized implant.

Brand Name
10MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7423296
Report Number3004024955-2018-00018
Device Sequence Number10802912
Product Code MAX
UDI-Device Identifier04546540147998
UDI-Public(01)04546540147998
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number03805002
Device Catalogue Number48955106
Device Lot NumberD1D4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1